Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 510, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2006, 9:52 PM CDT for Reynolds County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2006, 9:52 PM CDT (02:52 UTC)
- Expired
- Aug 19, 2006, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 174 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200252
SVRLSX
MOC179-200330-
/O.NEW.KLSX.SV.W.0510.060820T0252Z-060820T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1030 PM CDT
* AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF GARWOOD...OR ABOUT 17 MILES WEST OF PIEDMONT...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GARWOOD...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3721 9108 3711 9102 3710 9098 3706 9096
3705 9079 3728 9076
$$
GKS2 follow-up statements
000
WWUS53 KLSX 200308
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 PM CDT SAT AUG 19 2006
MOC179-200330-
/O.CON.KLSX.SV.W.0510.000000T0000Z-060820T0330Z/
REYNOLDS MO-
1007 PM CDT SAT AUG 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN REYNOLDS COUNTY...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED BETWEEN ELLINGTON AND GARWOOD...OR ABOUT 12 MILES WEST OF
PIEDMONT...MOVING EAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
SOUTHEASTERN REYNOLDS COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3721 9108 3711 9102 3710 9098 3706 9096
3705 9079 3728 9076
$$
GKS000
WWUS53 KLSX 200330
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 PM CDT SAT AUG 19 2006
MOC179-200339-
/O.EXP.KLSX.SV.W.0510.000000T0000Z-060820T0330Z/
REYNOLDS MO-
1029 PM CDT SAT AUG 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REYNOLDS COUNTY
EXPIRES AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3721 9108 3711 9102 3710 9098 3706 9096
3705 9079 3728 9076
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:10 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 19, 6:10 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 610 PM CDT SAT AUG 19 2006 .DISCUSSION... SHORTWAVE THAT STRETCHED FROM NORTH CENTRAL IOWA TO SOUTHWEST KANSAS AT 12Z WILL APPROACH AREA THIS EVENING AND PROVIDE LIFT...ALTHOUGH WITH COLD FRONT NOW SOUTH AND EAST OF THE AREA...BELIEVE BEST CHANCES OF MEASURABLE PRECIPITATION WILL REMAIN ACROSS THE SOUTHERN THIRD OF THE CWA. IN ADDITION...TO ISOLATED/SCATTERED PRECIPITATION OVERNIGHT...WILL LIKELY SEE SOME PATCHY FOG DEVELOP SIMILAR TO LAST NIGHT. TEMPERATURES WILL VARY WIDELY FROM LOWER 70S ACROSS THE SOUTH TO LOWER 60S ACROSS THE FAR NORTHWEST. AS NOTED BY PREVIOUS FORECAST SHIFT...MODELS HAVE COME INTO BETTER AGREEMENT ON KEEPING SOUTHWARD PENETRATION OF SURFACE HIGH INTO THE MID MISSISSIPPI RIVER VALLEY AT BAY UNTIL TUESDAY. THEREFORE WITH A MUCH WEAKER TROUGH PROGGED ACROSS THE UPPER GREAT LAKES REGION...ONLY A SLIGHT SOUTHERN DISPLACEMENT OF THE DRY AND MORE STABLE AIR MASS ACROSS THE UPPER MIDWEST WILL RESULT IN THE BAROCLINICITY AND MOISTURE AXIS REMAINING NEAR THE SOUTHERN PORTION OF THE CWA THROUGH MONDAY. WITH SEVERAL MORE SHORTWAVES PROGGED TO MOVE THROUGH THE AREA DURING THIS TIME FRAME...IT IS CERTAINLY BELIEVABLE THAT MODELS PRODUCE QPF OVER SOUTHERN SECTIONS OF THE CWA. THE COVERAGE HOWEVER IS QUESTIONABLE GIVEN POST FRONTAL NATURE OF THIS PRECIPITATION EVENT AND THEREFORE POPS WERE NOT CHANGED DRAMATICALLY FROM THE PREVIOUS FORECAST. AS FOR TEMPERATURES...GIVEN UPSTREAM OBSERVATIONS IN IOWA THIS AFTERNOON BELIEVE SUNDAYS HIGH TEMPERATURES WILL BE IN THE LOWER 80S ACROSS MOST OF THE CWA. FOLLOWED A BLEND OF GUIDANCE FOR THE REST OF THE FORECAST...WITH SLIGHTLY WARMER TEMPERATURES AT NIGHT FOR LOCATIONS THAT WILL EXPERIENCE THE MOST CLOUD COVER. HIGH PRESSURE FINALLY BUILDS SOUTH ACROSS THE REGION ON TUESDAY AND WEDNESDAY WITH CLEARING SKIES AND SEASONABLE TEMPERATURES. ALTHOUGH AS THE CENTER OF THE HIGH MOVES EAST ON THURSDAY...WARM AIR ADVECTION WILL BEGIN WITH MODELS PRINTING OUT SOME QPF THURSDAY NIGHT/FRIDAY MORNING AS LOW LEVEL JET TRANSPORTS MOISTURE BACK ACROSS THE CWA. ONLY ADDED SLIGHT CHANCES FOR THURSDAY NIGHT AT THIS POINT. LOOKS LIKE NEXT FRIDAY COULD BE A VERY WARM DAY...AHEAD OF ANOTHER COLD FRONT THAT IS NOW FORECAST TO SLIP SOUTH INTO THE AREA JUST IN TIME FOR NEXT WEEKEND. CVKING && .AVIATION... FOR THE 00Z TAFS...AN AREA OF LGT SHRA WILL LIKELY MOVE EWD THRU UIN THIS EVNG BASED ON LATEST RADAR TRENDS. COULD NOTE RULE OUT WDLY SCT SHRA OR TSRA IN COU AND STL TGT BUT WILL LEAVE OUT OF THE TAF FCST FOR THESE SITES FOR NOW AS BETTER TSRA ACTIVITY SHOULD REMAIN ACRS SRN MO NR CDFNT. LOW LVL CLOUDINESS OVR SRN IA...NRN MO AND W CNTRL IL SHOULD ADVCT SLOWLY S-SEWD TGT WITH LOW LVL N-NWLY FLOW. MDL TIME SECTIONS INDICATE RH INCRSG TO 90 PERCENT AT 850 MB AND BLW BY LT TGT AND EARLY SUN MRNG. THE CLOUD CEILING SHOULD LWR IN UIN THRU THE NGT WITH FOG DVLPG AS WELL. THE LOW LVL CLOUDINESS WILL LIKELY DROP SWD INTO COU...STL AND SUS LTR TGT WITH THE CEILING DROPPING BLW 2000 FT LT TGT AND EARLY SUN MRNG ALNG WITH LGT FOG. THIS FOG SHOULD DISSIPATE BY LT MRNG WITH THE STRATUS LFTG AS WELL. WILL FCST CONDITIONS AT THE TAF SITES RETURNING TO VFR BY SUN AFTN. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 19, 3:17 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CDT SAT AUG 19 2006 ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075- 084-085-099-201215- BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FAYETTE IL- FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-MADISON IL-MARION IL- MONITEAU-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-REYNOLDS- ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY- STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 317 PM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BE QUITE STRONG AND CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AND MONDAY AS SEVERAL DISTURBANCES RIDE ALONG A STATIONARY FRONT THAT WILL BE POSITIONED ACROSS NORTHERN ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS MISSOURI. ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-052-201215- ADAMS IL-AUDRAIN-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX- LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE- PIKE IL-RALLS-SHELBY- 317 PM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.